Finite and infinite support in nominal algebra and logic: nominal completeness theorems for free

Journal of Symbolic Logic 77 (3):828-852 (2012)
Abstract
By operations on models we show how to relate completeness with respect to permissivenominal models to completeness with respect to nominal models with finite support. Models with finite support are a special case of permissive-nominal models, so the construction hinges on generating from an instance of the latter, some instance of the former in which sufficiently many inequalities are preserved between elements. We do this using an infinite generalisation of nominal atoms-abstraction. The results are of interest in their own right, but also, we factor the mathematics so as to maximise the chances that it could be used off-the-shelf for other nominal reasoning systems too. Models with infinite support can be easier to work with, so it is useful to have a semi-automatic theorem to transfer results from classes of infinitely-supported nominal models to the more restricted class of models with finite support. In conclusion, we consider different permissive-nominal syntaxes and nominal models and discuss how they relate to the results proved here
Keywords permissive-nominal techniques   infinite support   finite support, nominal algebra, permissive-nominal logic, completeness   infinite atoms-abstraction
Categories (categorize this paper)
DOI 10.2178/jsl/1344862164
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 25,751
Through your library
References found in this work BETA

Add more references

Citations of this work BETA

Add more citations

Similar books and articles
Completeness and Herbrand Theorems for Nominal Logic.James Cheney - 2006 - Journal of Symbolic Logic 71 (1):299 - 320.
'That'-Clauses and Non-Nominal Quantification.Tobias Rosefeldt - 2008 - Philosophical Studies 137 (3):301 - 333.
Nominal Definition in the Writings of Ibn Taymiyya.Sobhi Rayan - 2009 - International Studies in the Philosophy of Science 23 (2):123 – 141.
A Unified Completeness Theorem for Quantified Modal Logics.Giovanna Corsi - 2002 - Journal of Symbolic Logic 67 (4):1483-1510.
Rectangular Games.Yde Venema - 1998 - Journal of Symbolic Logic 63 (4):1549-1564.
Completeness of S4 for the Lebesgue Measure Algebra.Tamar Lando - 2012 - Journal of Philosophical Logic 41 (2):287-316.

Monthly downloads

Added to index

2012-11-06

Total downloads

8 ( #476,549 of 2,146,823 )

Recent downloads (6 months)

1 ( #385,701 of 2,146,823 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Order:
There  are no threads in this forum
Nothing in this forum yet.

Other forums